Booster Shot Side Effects in Dogs

Side Effects
Posted by Nancy (Gap, PA) on 06/09/2009
0 out of 5 stars

Friday my 7 year old 10 LB toy poodle had his yearly vaccinations. On Monday, he was honking like a loud goose, choking and spitting up foam. We rushed him to the Vet and he developed Kennel Cough as a result of the Bordetella vaccine. He is on medication and is very sick and just lays around with this sad look in his eyes. I will never allow him to have that shot again. Since he is never around other dogs I feel secure in doing this. I'm also reading that Lymes vaccine has a lot of side effects too. I probably will only allow rabies vaccine from now on....because it's the law!


Side Effects
Posted by Yogakathy (Ulster Park, NY USA) on 05/27/2009
0 out of 5 stars

vaccination reactions immediate and delayed: Sweet Patootie, 1 1/2 year old bichon frisee, had facial swelling just hours after his vaccination - I think Bordetella injection was the only different one. 6 months later he developed near-fatal auto-immune hemolytic anemia, and barely survived a week in intensive care - almost at the point of getting a transfusion. He did live, but died prematurely at the age of 11 1/2 years. Unknown cause of death. I resorted to having his titers tested yearly, and they really do stay high enough for years after vaccination.


Side Effects
Posted by Amie (New Britain, CT, USA) on 11/04/2008
0 out of 5 stars

My Italian Greyhound (16 weeks old) got her distemper booster earlier today - the 3rd set of the vaccination in a set of 3. Now she seems to be really sore in the shoulder where she received the shot. A large lump has appeared.. it's really, really soft, almost like a giant blister under her fur and skin. That's the best way I can describe it. It's not so much like it's swollen, but more jiggly. I'm pretty worried about her now because she shrieks in pain if you rest your hand against it. I don't know if this is a normal reaction or if I should be worried. She has had a tendency to overreact (quite vocally) to certain things, such as loud noises.


Side Effects
Posted by Steph (London, UK) on 10/21/2008
0 out of 5 stars

Has anyone heard of side affects occurring a month after a dog's booster? Within 4 weeks of her shot, my dog started to lose her claws. This happened on every paw and now 2 and a half months later, she only has one claw left. Then last night, she had a severe fit for the first time ever. She is nearly nine and has had no health problems like this before. Although I have had her on fish oil, vit e, vit B3 and anitbiotics for a month now to try to boost her immune sysytem, I am also worried her seizures could be caused by these pills?

She is lethargic and her eyes are very dull. I am so worried about her but cannot get any real help from the Vet. He has taken bloods yet again. The first time was a month ago and they showed nothing wrong!

I found something called SLO on the internet which described her nail symptoms to a "T". It's an auto immune difficiency. That in itself means nothing though as they lump anything they can't diagnose into this category. I am really worried now that she is fitting though as that has no relation to SLO. Anyone out there with some advice?


Side Effects
Posted by Lisa (Bastrop, Tx) on 03/04/2007
0 out of 5 stars

I have just read that epilepsy in dogs can be contributed to booster vaccinations. I have a terrier/border collie mix that I rescued from the pound in 1994. She was estimated to be 8 mos old. About 18 months later she began have epileptic seizures. I have moved a few times since then, but I will be going through my files to see if I have any medical records for her dating back to 1995. It would be interesting to see if she had received any shots close to the onset of the first seizure. She continues to have seizures at random and have become more severe over the years.


Side Effects
Posted by Deb (Watertown, MN) on 02/21/2007
0 out of 5 stars

There is some evidence that epilepsy in dogs can be caused by all the unnecessary booster vaccinations. Dogs usually start having seizures at 2 years old after their booster shots are given. Most vaccinations given puppies should last their lifetime. Check the internet for more detailed information on this subject.This I know is not a remedy but possibly a preventative.



1 2